How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64392
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

My sister has schizophrenia and is on

Resolved Question:

Hi my name is Angela. My sister has schizophrenia and is on Halaperidone 100 mg per month. She has been on this since November 2014. She is also diabetic and this is controlled by a weekly injection though not insulin. Recently she has been manic, not able to sleep, then lethargic and not able to get out of bed. She is speaking strangely has some symptoms similar to someone with Parkisons disease with dementia. She is does not seem to have a good apetite which is is uuusal. She has back pain, neck pain and is not good at swallowing food/drink. She went into Hospital for tests and though she had a slightly raised white blood cell count all other tests were normal and she was discharged. She has got worse since discharge and though she lives in a private hospital they have not taken any action. She seems disorientated and confused. I am very worried. Any advice you could give as to the next steps I should take and or what it may be would be greatly appreciated. Thanks
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your queries.
How are your blood glucose levels?
Please let me know.
Expert:  DrRussMD replied 2 years ago.

Hello You need to take here to A & E now.

It could be blood sugar that is too low or high.

This is complicated and can not be diagnosed over the internet.

A small stroke is possible.

Electrolyte imbalance.

The psychiatric problem.

Acid base imbalance. And many more serious problems.

Go now

I am a double board certified doctor.

Please click a positive rating.

Expert:  Dr. SH replied 2 years ago.

Also can you please enumerate all the medications that she is on?

Expert:  DrRussMD replied 2 years ago.

Hello Your viewing interrupted my edit.

Haloperidol is an older medication and in and of itself can cause this problem.

Even infection can cause this.

Let me know if you have more questions. Please click a positive rating.

DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64392
Experience: Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
DrRussMD and 3 other Medical Specialists are ready to help you
Expert:  Dr. SH replied 2 years ago.
Also can you please enumerate all the medications that she is on?
Expert:  DrRussMD replied 2 years ago.
In my view the time period is completely critical.
Even if you have to call a squad.
We can not adjust her medicines over the internet.

Related Medical Questions